MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 67MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 67MM; PROSTHESIS, KNEE
Catalog Number 141232
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Nerve Damage (1979); Neuropathy (1983); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Ankylosis (4527); Swelling/ Edema (4577); Arthrofibrosis (4885)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Following the procedure, the patient continued having pain and neuropathy in the leg with limited range of motion.Diagnostics revealed damage to the peroneal nerve resulting in foot drop and difficulty ambulating.Physical exam revealed a palpable baker¿s cyst, and x-rays showed excessive tibial slope.Subsequently, approximately four (4) months post-implantation, a manipulation under anesthesia was performed due to ankylosis and arthrofibrosis.All available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: vanguard cr por fem-rt 65: catalog#183048, lot#900670; series a pat w/wr std 28 1 peg: catalog#184702, lot#65783328; vgd ve as tib brg 67x10mm: catalog#ve189040, lot#65268828.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; h2; h3; h4; h6; h10; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Office visit post initial surgery provided states that patient was experiencing right knee pain (achy/burning with numbness, tingling), swelling, difficulty ambulating and the knee was never fully extended.A baker's cyst was identified post-surgery.The patient tried to stand up on the beach but felt severe pain with loud noise from the knee.Subsequently the patient feels pain with prolonged walking, experienced significant swelling post-surgery, which extended into her abdomen and hip.Patient also developed a right foot drop, attributed to nerve damage, and also had right peroneal neuropathy which is located at the level of the knee with deep injury to the deep peroneal nerve.Patient also reports a lack of motion in the foot, which prevents standing up.X-rays show knee with excessive tibial slope.Patient underwent manipulation under anesthesia due to foot drop from peroneal nerve palsy and arthrofibrosis.Reported event was confirmed by review of provided medical records.Regarding the pain, limited range of motion, swelling, nerve damage, and noise, a definitive root cause cannot be determined.Regarding the baker's cyst, investigation results concluded that the root cause of the reported event is unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
BIOMET CC CRUCIATE TRAY 67MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23537688
Report Number0001825034-2025-03592
Device Sequence Number9083592
Product Code JWH
UDI-Device Identifier00887868558665
UDI-Public(01)00887868558665(17)330504(10)J7510816
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number141232
Device Lot NumberJ7510816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native, White